About 2 months ago I had a really bad rash on my inner thighs that made it hard to even walk around. I went to my dermatologist and he prescribed Ketaconazole cream and another cortizone cream telling me it was a fungus. At first this was only on my thighs and not on my scrotum or penis. Those creams didn't really do much the first week but they did seem to irritate my scrotum. Two weeks later my thighs looked about the same and now my scrotum was very swollen, very itchy, and red. I went to a different dermatologist and he gave me Protopic cream and a prescrip for antibiotics (He also said to continue using the Ketaconazole as well). The first night I applied the Protopic to my scrotum the only thing I can say is it was the worst discomfort I have ever felt in my life... my scrotum was on fire! Ice was the only thing that would help it. I lost a few nights sleep because of it. I didn't continue using the Protopic but did continue using the Ketaconazole for about 2 weeks and everything finally got really dry and my skin on my thighs and on my scrotum (and a little on my penis as well) started to flake off. Then everything got back to normal and that's the way it stayed for about two months. Now about 2 weeks ago I ate a few mangos (never had them before) and had a reaction on my face. I had a rash around my eyes and my upper lip got blisters on it. I went to the derm. and he prescribed a dose of Prednisone. I took it for about 4 days and I was back to normal with my eyes still being a little itchy but the rash seems to be gone. Now two days after I stopped taking the prednisone my scrotum all of a sudden is all red, swollen, and itchy! The underside of my penis is inflamed as well. Nothing on my thighs at all. I lost another night of sleep last night because of the intense itchyness and now I don't know what to do. Is this a reaction to the prednisone? or the mangos? The Dr. gave me a 30ct supply of the prednisone but he told me to only take it for a few days... should I finish the prescription? Thanks for any help.
This morning the rash was there but didn't itch that much.. more of just a discomfort. Then tonight it's itching like crazy! It's very hard to stop myself from scratching. I worked all day but didn't sweat at all. I have all the creams (Protopic, Topicort, cortisone, etc.) but I'm afraid to use any of them. Anyone?
I had the same thing. DO NOT apply all those creams to your scrotum. They will make it much worse. Just apply a thick coat of vaseline after shower. Keep doing this for a week then see how it feels.
I went to five dermatologists, each one changed the medications. I finally went to a real dermatologist (extremely rare) and he did some tests and actually took the time to find out what was happening. The creams and lotions that I was using were causing the problem. What started out as a mild rash turned into a nightmare. I was ready to play in traffic. I couldn't walk and was in pain 24/7.
I cannot confirm anything without examination but it can be eczema, intertrigo or contact dermatitis. An intertrigo is an inflammation (rash) of the body folds. It most commonly occurs due to bacterial,viral or fungal infection. An intertrigo usually appears red and raw-looking, and may also itch, ooze, and be sore.
Please keep the area clean and apply some topical antiseptics. Also wear loose-fitting cotton clothing and use an antibacterial soap or mild soap like dove. Avoid any kind of cosmetics. Topical zinc oxide cream like Sudocrem, Desitin are very helpful(apply with a paper towel and not directly with hands).Application of mild steroid cream like dermacort also helps. For the itching please take some over the counter antihistaminic like Benadryl or Claritin. In case the symptoms persist then please consult a dermatologist and get fungal culture and KOH examination of the skin scrapings done.
I hope it helps. Take care and please do keep me posted on how your girlfriend is doing or in case you have any additional doubts. Kind regards.
The vaseline sounds little messy but I might try it. Right now I haven't used any creams or anything. I've just taken some Benadryl and I was able to sleep through the night last night. Using the vaseline cleared this up completely for you?
It is messy. But it works. I bought loose cotton underwear to wear to bed. I apply a layer of Vaseline and wipe it off in the morning. The doctors don't have a clue. The online doctor has the same response for every skin problem. I guess 99% of the world has eczema.
That's what one of the dermatologists said I had. Lets see no rash, no itch, no redness and my skin isn't dry.
I have had the exact same thing happen to me on a couple different occasions. In fact, it is happening right now and thats why Im on here. At first I didnt know what it was, then I had Mangos again (I rarely get these) and it came back. Now, once again, I had Mangos ( you must be thinking im an idiot but I thought I found packaged mangos that were sliced up and different and didnt cause this) but it happen again. It is far too much of a coincidence to not have something to do with the Mangos. I have rash on my lips or little bumps and same thing you described down below. I have yet to figure out what would help this, sometimes are worse than others. I have realized that hot water or hot anything triggers it to the extreme. If you or anyone has any solution to make it go away, please share...
Wow! I ate some mango's the other day and a rash broke-out on my top lip and in the corners of my mouth. Since, the rash has stopped from my mouth (leaving it dry and cracked) and spread down my neck and also re-located around the shaft of my "Love Muscle." The rash left it a little swollen and itchy. I have had problems with jock itch before and I have been exceptionally active this summer (exercising not sex). Reading these comments have helped me to confirm that I AM ALLERGIC TO MANGO'S! Well, now I need to find a way to treat the rash and itchy symptoms. Thanks for the advice I received here. (Topical zinc oxide cream like Sudocrem, Desitin)...will do!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.